MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1233
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Gore has contacted the materiovigolance department of the reporting hospital for the device serial number as it is currently unknown.The return of the device for an engineering evaluation has been requested.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2026, an 82-year-old female patient underwent a right femoral artery thromboaspiration procedure during which a gore® dryseal flex introducer sheath (1233) reportedly broke at the level of the left femoral artery.Reportedly, the broken device fragment subsequently migrated into the left femoral artery, where it was successfully retrieved using a snare device.The event reportedly resulted in prolonged procedure time and a possible risk of injury.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2026, an 82¿year¿old female patient underwent a right femoral artery thromboaspiration procedure during which a gore® dryseal flex introducer sheath (1233) was used.The sheath reportedly fractured proximally when attempting to advance the thromboaspiration device at the beginning of the crossover iliofemoral thrombectomy procedure.It was stated that the broken off piece measured approximately 9 cm and migrated into the left femoral artery, where it was successfully retrieved using a snare device.Subsequently, the procedure was completed percutaneously.As a likely reason for the sheath breakage, anatomical constraints associated with the crossover and the advancement of the thromboaspiration system were stated, although no increased resistance was reportedly felt when the system was moved through the sheath.
 
Additional Manufacturer Narrative
B5, describe event or problem: updated content.D4: updated.D9, date device returned to manufacturer: updated.H3, device evaluated by manufacturer: updated selection.H4, device manufacture date: updated.Emdr section h6: codes have been added/updated to reflect the extent of the investigation performed: h6, type of investigation: added b01, b30, b14, b11, b31.B31 was selected to indicate that instructions for use were reviewed.H6, investigation findings: replaced c21 with c19.Added c070603.C19 was selected to reflect that the manufacturing paperwork review met all pre-release specifications (relating to b14).C070603 points to the breakage of the device, reportedly contributed to by ananatomical constraints.H6, investigation conclusions: replaced d16 with d15.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and indicated the product met creganna medical specifications and procedures.Product investigation report the reported dryseal sheath fracture during advancement of a thromboaspiration device was confirmed through evaluation of the returned device and provided clinical images.The dryseal sheath was returned in two pieces with the broken leading end measuring approximately 9 cm in length.The specific cause for the sheath breakage could not be determined with the available information; though, the reported information indicates anatomical constraints, without increased insertion resistance, associated with the device crossover and advancement of the thromboaspiration system were reported.No further information was received for this patient.Based on the incident description and the subsequent investigation, we are unable to determine the cause of this incident and assign a root cause.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
thomas giebing
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25565925
Report Number3007284313-2026-04859
Device Sequence Number15955706
Product Code DYB
UDI-Device Identifier00733132629961
UDI-Public(01)00733132629961(17)270930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDSF1233
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer09/30/2026
Initial Report FDA Received Date06/19/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale